Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 24, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 22, 2011, 2:16 PM CDT for Juneau County, Monroe County, Wisconsin. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2011, 2:16 PM CDT (19:16 UTC)
- Expired
- May 22, 2011, 3:00 PM CDT
- In force
- 44 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Juneau County, WI, Monroe County, WI
The radar
The La Crosse radar (KARX), 91 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 2:30 PM CDT | HAIL 0.25 | Mauston, WI | |
| May 22, 2:30 PM CDT | HAIL 1.25 | 5 N Mauston, WI | |
| May 22, 2:44 PM CDT | HAIL 2.75 | Mauston, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 12:07 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 351 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
676
WUUS53 KARX 221916
SVRARX
WIC057-081-222000-
/O.NEW.KARX.SV.W.0024.110522T1916Z-110522T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
216 PM CDT SUN MAY 22 2011
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JUNEAU COUNTY IN CENTRAL WISCONSIN...
EASTERN MONROE COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 300 PM CDT
* AT 211 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED SEVERAL
THUNDERSTORMS OVER EASTERN MONROE COUNTY NEAR TOMAH...AND ACROSS
MUCH OF JUNEAU COUNTY IN CENTRAL WISCONSIN. THESE STORMS CAN
PRODUCE HAIL UP TO ONE INCH IN DIAMETER.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MATHER AND NORMAY RIDGE AROUND 220 PM...
MEADOW VALLEY AND THE MEADOW VALLEY FLOWAGE AROUND 225 PM...
FINLEY AND NEW MINER AROUND 230 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO QUICKLY.
MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS.
&&
LAT...LON 4364 8980 4364 9031 4373 9031 4373 9037
4404 9055 4416 9045 4416 9031 4426 9031
4425 8991 4419 8993 4418 8990 4415 8993
4416 8997 4408 9003 4401 9000 4398 8996
4391 8998 4387 8996 4378 8986 4367 8979
TIME...MOT...LOC 1915Z 214DEG 51KT 4409 9035
WIND...HAIL <50MPH 1.00IN
$$
SHEA2 follow-up statements
016
WWUS53 KARX 221923
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
223 PM CDT SUN MAY 22 2011
WIC057-081-222000-
/O.CON.KARX.SV.W.0024.000000T0000Z-110522T2000Z/
JUNEAU WI-MONROE WI-
223 PM CDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN MONROE
AND JUNEAU COUNTIES UNTIL 300 PM CDT...
THE PUBLIC REPORTED NICKLE SIZE HAIL EAST OF ELROY WISCONSIN AT 214
PM WITH A THUNDERSTORM. THIS IS JUST ONE OF NUMEROUS STRONG TO SEVERE
THUNDERSTORMS FROM EAST OF TOMAH ACROSS MOST OF JUNEAU COUNTY IN
CENTRAL WISCONSIN.
LARGE HAIL IS POSSIBLE ALONG INTERSTATE 90/94...NEAR THE CITY OF
MAUSTON AND NECEDAH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEW LISBON AND I 90 94 EXIT 61 AROUND 225 PM...
HIGHWAY 58 AND COUNTY G AND CASTLE ROCK DAM AROUND 230 PM...
NECEDAH AND BUCKHORN STATE PARK AROUND 235 PM...
NEW MINER AND SPRAGUE AROUND 245 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM SUNDAY EVENING FOR
NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.
REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO NOTICE.
&&
LAT...LON 4364 8980 4364 9031 4373 9031 4373 9037
4404 9055 4416 9045 4416 9031 4426 9031
4425 8991 4419 8993 4418 8990 4415 8993
4416 8997 4408 9003 4401 9000 4398 8996
4391 8998 4387 8996 4378 8986 4367 8979
TIME...MOT...LOC 1921Z 214DEG 51KT 4378 9014
WIND...HAIL <50MPH 1.00IN
$$
SHEA239
WWUS53 KARX 221932
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
232 PM CDT SUN MAY 22 2011
WIC081-221940-
/O.CAN.KARX.SV.W.0024.000000T0000Z-110522T2000Z/
MONROE WI-
232 PM CDT SUN MAY 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONROE COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED OR MOVED INTO
NEIGHBORING COUNTIES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 8 PM. CONDITIONS REMAIN
FAVORABLE FOR ADDITIONAL SEVERE THUNDERSTORMS TO DEVELOP THAT MAY
PRODUCE TORNADOES...ALTHOUGH IT MAY BE A COUPLE HOURS BEFORE STORMS
MOVE BACK INTO THE AREA.
LAT...LON 4364 8980 4376 9026 4426 9031 4425 8991
4419 8993 4418 8990 4415 8993 4416 8997
4408 9003 4400 9000 4398 8996 4391 8998
4386 8996 4378 8986 4370 8983 4367 8979
TIME...MOT...LOC 1930Z 214DEG 51KT 4389 9004
$$
WIC057-222000-
/O.CON.KARX.SV.W.0024.000000T0000Z-110522T2000Z/
JUNEAU WI-
232 PM CDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JUNEAU COUNTY
UNTIL 300 PM CDT...
AT 225 PM...STRONG TO SEVERE THUNDERSTORMS EXTENDED FROM NEAR
MAUSTON THROUGH NECEDAH...BUT OTHER STORMS WERE NEAR MATHER AND IN
THE FAR SOUTH END OF THE COUNTY. BOATERS ALONG THE WISCONSIN RIVER
SHOULD BE TO SHORE BY NOW.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NECEDAH AND THE NECEDAH WILDLIFE REFUGE AROUND 235 PM...
KENS MARINA AND CAMPGROUND AND THE SPRAGUE MATHER FLOWAGE AROUND
240 PM...
NEW MINER AND SPRAGUE AROUND 245 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO QUICKLY.
MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS.
&&
LAT...LON 4364 8980 4376 9026 4426 9031 4425 8991
4419 8993 4418 8990 4415 8993 4416 8997
4408 9003 4400 9000 4398 8996 4391 8998
4386 8996 4378 8986 4370 8983 4367 8979
TIME...MOT...LOC 1930Z 214DEG 51KT 4389 9004
WIND...HAIL <50MPH 1.00IN
$$
SHEAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:00 AM CDT, 11 hours 16 minutes earlier.
Area forecast discussion, May 22, 3:00 AM CDT, 11 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 300 AM CDT SUN MAY 22 2011 .SHORT TERM...TODAY THROUGH TUESDAY FORECAST CONCERNS FOCUS ON THE STRONG TO SEVERE THUNDERSTORM POTENTIAL THIS AFTERNOON AND EVENING. LATEST 88-D IMAGERY HAS A LINE OF SHOWERS/STORMS EXTENDING FROM CENTRAL MN INTO WESTERN WI...ALONG A SFC TROUGH/WARM FRONT AND WITHIN THE MAIN RIBBON OF 850 MB MOISTURE TRANSPORT. SHOWERS AND STORMS EXTENDED FURTHER SOUTH ACROSS EASTERN IA/WESTERN ILL. ALL THE PCPN WAS FAIRLY PROGRESSIVE...WITH THE LINE OF STORMS MOVING NORTH AND THE PCPN TO THE SOUTH TRACKING EAST. THESE TRENDS WOULD FAVOR A BREAK FROM PCPN CHANCES FOR THE FORECAST AREA THIS MORNING. A LOW PRESSURE SYSTEM WILL GRIND EAST OUT OF THE NORTHERN PLAINS...MOVING OVER NORTHWEST WI THIS EVENING. AN ASSOCIATED COLD FRONT WILL RUN SOUTH OF THE LOW...TRACKING ACROSS THE FORECAST AREA DURING THE LATE AFTERNOON/EARLY EVENING HOURS. 1500-2000 J/KG OF MUCAPE DEVELOPS AHEAD OF THE FRONT...WITH 40 TO 50 KTS OF 0-6 KM SHEAR. BOTH SUPPORT STORM ORGANIZATION AND STRONG TO SEVERE THUNDERSTORM DEVELOPMENT. 0-1 KM SHEAR IS STRONG AT 20+ KTS...ALTHOUGH NOT STRONGLY DIRECTIONAL AT THIS TIME. ALONG WITH A LARGE HAIL AND WIND THREAT...TORNADOES ALSO LOOK POSSIBLE. ANY SHIFT IN THE SFC WINDS TO MORE SOUTHEAST IN DIRECTION WOULD INCREASE THE TORNADO THREAT. HOW THIS ALL PLAYS OUT ISN/T CRYSTAL CLEAR YET. THE 22.00Z SHORT TERM MODELS OF THE NAM12/SPCWRF/NMM4/ARW4/HRRR/RUC13...ALONG WITH 00Z THE GEM AND GFS...POINT TO TWO SCENARIOS TODAY. THE FIRST WOULD FIRE SHOWERS/THUNDERSTORMS OUT AHEAD OF THE COLD FRONT...WITH THE DEVELOPMENT ACROSS THE FORECAST AREA AROUND 18Z...EXITING EAST BY 00Z. THE OTHER SOLUTION FAVORS DEVELOPMENT ALONG OUTFLOW BOUNDARIES AND 850 MOISTURE AXIS OVER SOUTHERN/EASTERN IOWA LATE THIS MORNING...PUSHING THIS ACTIVITY INTO NORTHERN ILL/SOUTHERN WI THIS AFTERNOON. MUCH OF THIS COULD SKIRT JUST EAST OF THE FORECAST AREA. MEANWHILE...MORE CONVECTION WOULD FIRE ALONG THE COLD FRONT THIS AFTERNOON...TRACKING EAST ACROSS THE FORECAST AREA IN THE 21-03Z TIME FRAME. BOTH HAVE THE POTENTIAL FOR SEVERE WEATHER AND BOTH WOULD BRING PCPN TO THE REGION. THE GREATER SEVERE RISK WOULD DIFFER THOUGH...AND TIMING DEFINITELY IMPACTED ALSO. FOR NOW...WILL LEAN ON MOST OF THE CONVECTION FIRING AHEAD OF THE FRONT...IMPACTING THE FORECAST AREA THIS AFTERNOON. THINK THIS HAS THE MOST SUPPORT BASED ON WATERVAPOR IMAGERY...RADAR AND SFC OBS. THE VERTICALLY STACKED SYSTEM WILL BE EXITING EAST OVERNIGHT...MOVING INTO CANADA MONDAY MORNING AND WEAKENING AS IT DOES. A SFC TROUGH WILL HANG WEST OF THE LOW...AND THERE ARE SOME HINTS OF BITS OF UPPER LEVEL ENERGY ROTATING AROUND THE BACKSIDE OF THE UPPER LOW. MOSTLY SINKING AIR INDICATED VIA QG DIVERGENCE AND OMEGA FIELDS...BUT PERKY 1000-850 MB LAPSE RATES AROUND 9 C/KM IN THE AFTERNOON WITH LOW LEVEL SATURATION LINGERING. 22.00Z GFS AND NAM SUGGEST SOME LIGHT QPF WOULD DEVELOP AROUND THE SFC TROUGH ON MONDAY...AND WILL LIKELY HANG ON TO THE SHOWER CHANCES...MOSTLY FOR THE AFTERNOON HOURS. THE TROUGH WILL SLIP SOUTH FOR TUE WHILE HIGH PRESSURE SINKS OVER THE NORTHERN GREAT LAKES. ALONG WITH DRIER CONDITIONS AND SOME SUNSHINE //ESPECIALLY IN THE NORTH//...COOLER AIR WILL ALSO RETURN. 850 MB TEMPS FALL OFF FROM 12 C TODAY TO 6 C ON TUESDAY. .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY GFS AND ECMWF CONTINUE TO POINT TO AN UPPER LEVEL TROUGH SPINNING EAST OUT OF THE PLAINS MID WEEK. THE EC IS NOT AS FAR NORTH AS SOME PREVIOUS RUNS...BUT WOULD STILL BRING SOME PCPN TO NORTHEAST IA/SOUTHWEST WI ON WED. THE GFS HAS TRENDS A BIT FARTHER NORTH...ALTHOUGH NOT AS NORTH AS A EC. IT WOULD SEEM THEY ARE TRENDING TOWARD A MORE MUTUAL TRACK...WHICH COULD BRING SOME PCPN CHANCES TO THE FAR SOUTHERN PORTION OF THE FORECAST AREA. WILL STAY WITH THE CONSENSUS/GFS SOLUTIONS FOR THIS TIME FRAME. LOOKING OUT AT THE HOLIDAY WEEKEND...BOTH MODELS WANT TO BRING AN UPPER LEVEL SHORTWAVE TROUGH ONTO THE WEST COAST...RIDE IT OVER A RIDGE AND BRING IT..POTENTIAL...ACROSS THE UPPER MISSISSIPPI RIVER VALLEY. THE EC WOULD SLIP IT INTO THE AREA FOR FRI NIGHT/SAT...AND THEN HAVE THIS PIECE OF ENERGY BECOME PART OF A CLOSED 500 MB LOW WHICH WOULD ANCHOR OVER THE EASTERN GREAT LAKES. THIS SCENARIO WOULD LEAD TO RAIN CHANCES FOR THE EARLY PART OF THE WEEKEND...BUT POSSIBLY DRY AFTER THAT. THE GFS IS CONSIDERABLY DIFFERENT COMPARED TO SOME OF ITS PREVIOUS RUNS...WHICH WERE SIMILAR TO THE EC. THE GFS WOULD DRIVE THE TROUGH THROUGH THE RIDGE...SINKING IT SOUTHEAST ACROSS THE MID MISSISSIPPI RIVER VALLEY. THE REGION WOULD STAY RAIN FREE UNDER THIS SCENARIO. CONFIDENCE SHAKY HEADING INTO THE WEEKEND...ALTHOUGH LIKE THE CONSISTENCY OF THE EC MORE. WILL LEAN ON THE EC/CONSENSUS IN THIS PERIOD. && .AVIATION...TODAY AND TONIGHT QUIET VFR CONDITIONS EXPECTED THROUGH THIS MORNING...WITH THE AREA BETWEEN SHORTWAVES ROTATING AROUND THE UPPER LOW OVER SD. UPPER LOW WILL DRIFT INTO CENTRAL MN TODAY...WITH THE NEXT SHORTWAVE TO IMPACT THE AREA APPROACHING FOR THIS AFTERNOON AND EARLY EVENING. ANOTHER ROUND OF SHRA/TSRA EXPECTED TO DEVELOP AND MOVE ACROSS THE TAF SITES DURING THE AFTERNOON AND EARLY EVENING HOURS. SOME OF THE TSRA THIS AFTERNOON/EARLY EVENING COULD BE STRONG/SEVERE...WITH AN HOUR OR TWO OF IFR CIGS/VSBYS ALONG WITH WINDS G30-40KTS AT THE TAF SITES AS THEY PASS. TIMING DIFFICULT ON THESE AND WILL LEAVE MENTION IN TAFS AS VCTS/CB IN ROUGHLY THE 19Z-00Z TIME-FRAME THIS AFTERNOON AT THIS TIME. 18Z TAF SET SHOULD BE ABLE TO ADD TIMING/DETAIL AT BOTH KRST/ KLSE WITH CONVECTION EXPECTED TO BE DEVELOPING WEST OF THE FCST AREA BY THEN. VFR CONDITIONS EXPECTED TONIGHT WITH SUBSIDENCE IN THE WAKE OF THE PASSING SHORTWAVE AND SOUTHWEST/WEST WINDS SPREADING ACROSS THE AREA AS THE SFC LOW MOVES ACROSS NORTHERN WI. NORTHWEST 925- 850MB FLOW ON THE BACK SIDE OF THE SFC-MID LEVEL LOW ADVECTS INCREASING LOW LEVEL MOISTURE SOUTHEAST INTO THE AREA LATE TONIGHT/ MON MORNING...WITH CIGS TOWARD THE END OF THE TAF PERIOD EXPECTED TO LOWER BACK INTO THE 2K TO 3.5K FT RANGE. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM... RIECK AVIATION.......... RRS
Hazardous weather outlook, May 22, 12:47 PM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1247 PM CDT SUN MAY 22 2011 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-231100- ALLAMAKEE-CHICKASAW-CLAYTON-DODGE-FAYETTE-FILLMORE-FLOYD-HOUSTON- HOWARD-MITCHELL-MOWER-OLMSTED-WABASHA-WINNESHIEK-WINONA- 1247 PM CDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND SOUTHEAST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WAS LOCATED NEAR INTERSTATE 35 EARLY THIS AFTERNOON WITH UNSTABLE AIR OUT AHEAD OF IT OVER SOUTHEAST MINNESOTA AND NORTHEAST IOWA. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THAT FRONT THIS AFTERNOON...AND SHIFT EAST INTO WISCONSIN BY LATER AFTERNOON...ENDING THE THREAT. WIND PROFILES WILL ALLOW FOR SUPERCELL THUNDERSTORMS TODAY... ESPECIALLY IN AREAS THAT RECEIVE MORE SUNSHINE. THE THREATS ARE LARGE HAIL...DAMAGING WINDS...AND TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES CONTINUE MONDAY AND AGAIN FRIDAY NIGHT. SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS SHOULD BE PREPARED FOR ACTIVATION THIS AFTERNOON IN THE 1 TO 4 PM WINDOW. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WIZ017-029-032>034-041>044-053>055-061-231100- ADAMS-BUFFALO-CLARK-CRAWFORD-GRANT-JACKSON-JUNEAU-LA CROSSE-MONROE- RICHLAND-TAYLOR-TREMPEALEAU-VERNON- 1247 PM CDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE ATMOSPHERE WAS DESTABILIZING RAPIDLY EARLY THIS AFTERNOON AS MORE HUMID AIR MOVED INTO THE AREA. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE MISSISSIPPI RIVER EARLY THIS AFTERNOON AND PRESS EAST. THESE STORMS WILL AFFECT WISCONSIN THROUGH ABOUT 3 PM. A COLD FRONT WAS LOCATED FURTHER WEST IN MINNESOTA AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THAT FRONT...AND MOVE INTO WISCONSIN LATER THIS AFTERNOON AND EARLY EVENING...PROVIDING A SECOND ROUND OF STORMS. THE THREAT OF THUNDERSTORMS WILL END BY EARLY EVENING AS THE STORMS PUSH INTO EASTERN WISCONSIN. WIND PROFILES WILL ALLOW FOR SUPERCELL THUNDERSTORMS TODAY... ESPECIALLY IN AREAS THAT RECEIVE MORE SUNSHINE. THE THREATS ARE LARGE HAIL...DAMAGING WINDS...AND TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES CONTINUE MONDAY AND AGAIN FRIDAY NIGHT. SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND VERY EARLY EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. BAUMGARDT
In the hours before
Local storm report, May 22, 1:14 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
114 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM HAIL 2 E LA CROSSE 43.83N 91.19W
05/22/2011 E0.75 INCH LA CROSSE WI AMATEUR RADIO
LA CROSSE WFO, MOSTLY PEA SIZE-WITH A FEW 3/4
&&
TMSLocal storm report, May 22, 1:53 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
153 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM HAIL NEILLSVILLE 44.56N 90.59W
05/22/2011 E0.88 INCH CLARK WI AMATEUR RADIO
&&
DAVISSpecial weather statement, May 22, 2:04 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 204 PM CDT SUN MAY 22 2011 WIZ017-029-034-042-053-055-222100- CLARK-JACKSON-MONROE-RICHLAND-TAYLOR-VERNON- 204 PM CDT SUN MAY 22 2011 ...STRONG THUNDERSTORMS MOVING TOWARD CENTRAL WISCONSIN... A 2 PM...RADAR INDICATED A NORTH-TO-SOUTH ORIENTED LINE OF STRONG THUNDERSTORMS FROM MEDFORD...SOUTH TO NEILLSVILLE...SOUTH TO NEAR TOMAH...LA FARGE...AND MUSCODA. THIS LINE WAS MOVING EAST AT ABOUT 45 MPH. THESE STORMS CONTINUE TO PRODUCE PEA TO NICKEL SIZED HAIL...BRIEF HEAVY RAIN...AND FREQUENT LIGHTNING. THE LIGHTNING IS THE MAIN THREAT WITH THESE STORMS. THE STORMS WILL PRESS OUT OF THE AREA BY 3 PM. HOWEVER...ANOTHER ROUND OF STORMS ARE EXPECTED LATER THIS AFTERNOON WITH A COLD FRONT MOVING THROUGH. A TORNADO WATCH IS IN EFFECT UNTIL 8 PM THIS EVENING. WIZ043-044-222100- ADAMS-JUNEAU- 204 PM CDT SUN MAY 22 2011 ...STRONG THUNDERSTORMS MOVING TOWARD CENTRAL WISCONSIN... A 2 PM...RADAR INDICATED A NORTH-TO-SOUTH ORIENTED LINE OF STRONG THUNDERSTORMS FROM NEILLSVILLE...SOUTH TO NEAR TOMAH...AND TO LA FARGE. THIS LINE WAS MOVING EAST AT ABOUT 45 MPH AND WILL AFFECT CENTRAL WISCONSIN THROUGH 4 PM. AREAS THAT WILL BE AFFECTED INCLUDE...NEW LISBON...WISCONSIN DELLS...NECEDAH...AND ADAMS- FRIENDSHIP. THESE STORMS CONTINUE TO PRODUCE PEA TO NICKEL SIZED HAIL...BRIEF HEAVY RAIN...AND FREQUENT LIGHTNING. THE LIGHTNING IS THE MAIN THREAT WITH THESE STORMS. TAKE SHELTER WHEN THE STORMS APPROACH. THE STORMS WILL PRESS OUT OF THE AREA BY 4 PM. HOWEVER...ANOTHER ROUND OF STORMS ARE EXPECTED LATE THIS AFTERNOON INTO THE VERY EARLY EVENING WITH A COLD FRONT MOVING THROUGH. A TORNADO WATCH IS IN EFFECT UNTIL 8 PM THIS EVENING. BAUMGARDT
Special weather statement, May 22, 2:09 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 209 PM CDT SUN MAY 22 2011 WIZ017-029-034-042-053-055-222100- CLARK-JACKSON-MONROE-RICHLAND-TAYLOR-VERNON- 209 PM CDT SUN MAY 22 2011 ...STRONG THUNDERSTORMS MOVING TOWARD CENTRAL WISCONSIN... AT 2 PM...RADAR INDICATED A NORTH-TO-SOUTH ORIENTED LINE OF STRONG THUNDERSTORMS FROM MEDFORD...SOUTH TO NEILLSVILLE...SOUTH TO NEAR TOMAH...LA FARGE...AND MUSCODA. THIS LINE WAS MOVING EAST AT ABOUT 45 MPH. THESE STORMS CONTINUE TO PRODUCE PEA TO NICKEL SIZED HAIL...BRIEF HEAVY RAIN...AND FREQUENT LIGHTNING. THE LIGHTNING IS THE MAIN THREAT WITH THESE STORMS. THE STORMS WILL PRESS OUT OF THE AREA BY 3 PM. HOWEVER...ANOTHER ROUND OF STORMS ARE EXPECTED LATER THIS AFTERNOON WITH A COLD FRONT MOVING THROUGH. A TORNADO WATCH IS IN EFFECT UNTIL 8 PM THIS EVENING. WIZ043-044-222100- ADAMS-JUNEAU- 209 PM CDT SUN MAY 22 2011 ...STRONG THUNDERSTORMS MOVING TOWARD CENTRAL WISCONSIN... AT 2 PM...RADAR INDICATED A NORTH-TO-SOUTH ORIENTED LINE OF STRONG THUNDERSTORMS FROM NEILLSVILLE...SOUTH TO NEAR TOMAH...AND TO LA FARGE. THIS LINE WAS MOVING EAST AT ABOUT 45 MPH AND WILL AFFECT CENTRAL WISCONSIN THROUGH 4 PM. AREAS THAT WILL BE AFFECTED INCLUDE...NEW LISBON...WISCONSIN DELLS...NECEDAH...AND ADAMS- FRIENDSHIP. THESE STORMS CONTINUE TO PRODUCE PEA TO NICKEL SIZED HAIL...BRIEF HEAVY RAIN...AND FREQUENT LIGHTNING. THE LIGHTNING IS THE MAIN THREAT WITH THESE STORMS. TAKE SHELTER WHEN THE STORMS APPROACH. THE STORMS WILL PRESS OUT OF THE AREA BY 4 PM. HOWEVER...ANOTHER ROUND OF STORMS ARE EXPECTED LATE THIS AFTERNOON INTO THE VERY EARLY EVENING WITH A COLD FRONT MOVING THROUGH. A TORNADO WATCH IS IN EFFECT UNTIL 8 PM THIS EVENING. BAUMGARDT
Local storm report, May 22, 2:12 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
212 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL 1 W KASSON 44.03N 92.77W
05/22/2011 E0.88 INCH DODGE MN TRAINED SPOTTER
&&
ZTAYLORLocal storm report, May 22, 2:16 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
216 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL 2 ESE MANTORVILLE 44.05N 92.72W
05/22/2011 E0.50 INCH DODGE MN AMATEUR RADIO
&&
ZTAYLORThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 2:48 PM CDT | Tornado Warning | ARX | Adams, Juneau | 27 min |
| May 22, 4:16 PM CDT | Tornado Warning | ARX | La Crosse, Vernon | 29 min |
| May 22, 4:39 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Monroe, Vernon | 66 min |
| May 22, 4:49 PM CDT | Severe Thunderstorm Warning | ARX | Crawford, Grant | 56 min |
| May 22, 4:56 PM CDT | Tornado Warning | ARX | Monroe | 34 min |
| May 22, 5:04 PM CDT | Tornado Warning | ARX | Taylor | 26 min |
| May 22, 5:05 PM CDT | Areal Flood Advisory | ARX | La Crosse | 95 min |
| May 22, 5:05 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, La Crosse, Monroe | 25 min |
| May 22, 5:07 PM CDT | Tornado Warning | ARX | Clark, Taylor | 38 min |
| May 22, 5:28 PM CDT | Tornado Warning | ARX | Juneau, Monroe | 32 min |
| May 22, 5:30 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, Juneau | 30 min |
| May 22, 5:41 PM CDT | Severe Thunderstorm Warning | ARX | Richland | 49 min |
| May 22, 5:57 PM CDT | Tornado Warning | ARX | Juneau | 19 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.